MAUDE Adverse Event Report: STAAR SURGICAL COMPANY IMPLANTABLE COLLAMER LENS; PHAKIC TORIC INTRAOCULAR LENS

STAAR SURGICAL COMPANY IMPLANTABLE COLLAMER LENS; PHAKIC TORIC INTRAOCULAR LENS
Model Number TMICL12.6
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Cataract (1766)
Date of Event 04/22/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
No similar complaint type events reported for units within the same lot.(b)(4).
 
Event or Problem Description
The reporter states a 12.6mm tmicl12.6 implantable collamer lens -12.0/+1.5/109 (sphere/cylinder/axis) was implanted into the patient's right (od) eye on (b)(6) 2021.On (b)(6) 2021 the lens was explanted due to a posterior subcapsular cataract.Phaco-emulsification (cataract surgery) and iol implantation was performed.Moderate corneal edema and moderate anterior chamber cell are reported after explant.The cause of the event is reported as other: "while the mechanism of cataract formation remains speculative, the time course for the development of the cataract and the presence of anterior capsule findings in this case strongly suggest an association between the laser peripheral iridotomy and the posterior subcapsular cataract.".
 
Additional Manufacturer Narrative
B5-additional information: resolution date was 07-jun-2021.All symptoms returned to normal.(b)(4).
 
Additional Manufacturer Narrative
H3-device evaluation: the lens was returned in liquid in a micro-centrifuge vial.Visual inspection found no visible damage to the lens.Claim# (b)(4).

Brand Name
IMPLANTABLE COLLAMER LENS
Common Device Name
PHAKIC TORIC INTRAOCULAR LENS
Manufacturer (Section D)
STAAR SURGICAL COMPANY
1911 walker avenue
monrovia CA 91016
MDR Report Key11894548
Report Number2023826-2021-01709
Device Sequence Number11671012
Product Code QCB
UDI-Device Identifier00841542107136
UDI-Public00841542107136
Combination Product (Y/N)N
Initial Reporter StateOH
Initial Reporter CountryUS
PMA/510(K) Number
P030016
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2021
Device Explanted Year2021
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 05/05/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date09/30/2022
Device Model NumberTMICL12.6
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/28/2021
Initial Date Received by Manufacturer 05/05/2021
Supplement Date Received by Manufacturer06/08/2021
07/06/2021
Initial Report FDA Received Date05/27/2021
Supplement Report FDA Received Date07/05/2021
07/31/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
CARTRIDGE MODEL-SFC-45, LOT#-UNK; FOAM TIP PLUNGER MODEL-FTP, LOT#-UNK; CARTRIDGE MODEL-SFC-45, LOT#-UNK; FOAM TIP PLUNGER MODEL-FTP, LOT#-UNK
Outcome Attributed to Adverse Event Required Intervention;
Patient Age26 YR